Ask a doctor

Dark Nasolabial Lines After Alpha Beta Peel

I recently applied an Alpha Beta Peel (10% salicylic acid followed by a 40% glycolic acid) chemical peel product on my face. I was left with two dark (almost gray) lines going from each side of my nose to the corners of my mouth. They are very visible and I am worried that I won't be able to get rid of these. Will they go away and if so, how can I get rid of them? Should I not use the acid peel on that area anymore? I had no problem with the rest of my face. I appreciate any suggestions you many have. Thanks

Doctor Answers (1)

Home based chemical peels

+1

Please do not use that peel again. You have most likely developed PIH (Post inflammatory Hyperpigmentation). It is the darkening of skin after an injury such as a chemical peel. In your case it only happened in the smile lines (nasolabial grooves) that extend from the nose to the lips. The reason is that more of the chemical settled in the grooves by capillary action as opposed to the flat or convex areas like the cheeks etc.

You should see a dermatologist. Start using sunscreen every single day, even when it is snowing outside. It should get better on its own. If not, then you might need a bleaching cream. A prescription cream called Triluma might help expedite the resolution.

Regards

Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...